Alert archive / Nevada / Red Flag Warnings in 2020

Red Flag Warning 7, NWS Elko, NV

June 14, 20206 counties in Nevada

NWS Elko, NV issued this red flag warning at Jun 14, 2020, 1:18 PM PDT for 6 counties in Nevada. It took effect at Jun 15, 2020, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2020, 1:18 PM PDT (20:18 UTC)
In effect from
Jun 15, 2020, 11:00 AM PDT
Expired
Jun 15, 2020, 7:54 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2020-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2020-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

006 
WWUS85 KLKN 142018
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
118 PM PDT Sun Jun 14 2020

NVZ426-427-438-469-142130-
/O.CAN.KLKN.FW.A.0003.200615T1800Z-200616T0300Z/
Northern Nye County-Mojave-Central Nevada-Toiyabe-
W Elko County, N Eureka and Lander Counties N of I80-
Central Elko County-
118 PM PDT Sun Jun 14 2020

...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES 426, 
427, 438, AND 469...

The National Weather Service in Elko has cancelled the Fire
Weather Watch. 

Minimum relative humidities are expected to remain above critical
values while updated fire fuel assessments by specialists for 
FWZs 426 and 427 are deemed green. 

$$

NVZ424-470-150430-
/O.UPG.KLKN.FW.A.0003.200615T1800Z-200616T0300Z/
/O.NEW.KLKN.FW.W.0007.200615T1800Z-200616T0300Z/
Central Nevada-Toiyabe-Eastern Elko County-
118 PM PDT Sun Jun 14 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 424 AND 
470...

The National Weather Service in Elko has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM PDT Monday. 
The Fire Weather Watch has been upgraded to this warning.

* AFFECTED AREA... Fire weather zones 424 and 470.

* WIND...southwest winds 15 to 20 mph gusting 25 to 35 mph and 
  veering west during the afternoon and evening. 

* RELATIVE HUMIDITIES...Range from  to 15 percent.

* IMPACTS...The combination of gusty winds and low humidity may
  create critical fire weather conditions in which any fires that
  develop will likely spread rapidly.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ425-150430-
/O.UPG.KLKN.FW.A.0003.200615T1800Z-200616T0300Z/
/O.NEW.KLKN.FW.W.0007.200615T1800Z-200617T0300Z/
White Pine and Northeast Nye Counties-
118 PM PDT Sun Jun 14 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY TO 8 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
425...

The National Weather Service in Elko has issued a Red Flag
Warning, which is in effect from 11 AM Monday to 8 PM PDT
Tuesday. The Fire Weather Watch has been upgraded to this warning.

* AFFECTED AREA... Fire weather zone 425.

* WIND...South winds 15 to 25 mph gusting up to 35 mph and 
  veering west by Tuesday afternoon and evening. 

* RELATIVE HUMIDITIES...Range from 10 to 15 percent.

* IMPACTS...The combination of gusty winds and low humidity may
  create critical fire weather conditions in which any fires that
  develop will likely spread rapidly.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
7 follow-up statements
111 
WWUS85 KLKN 142032 CCA
RFWLKN

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Elko NV
132 PM PDT Sun Jun 14 2020

NVZ426-427-438-469-142130-
/O.CAN.KLKN.FW.A.0003.200615T1800Z-200616T0300Z/
Northern Nye County-Mojave-Central Nevada-Toiyabe-
W Elko County, N Eureka and Lander Counties N of I80-
Central Elko County-
132 PM PDT Sun Jun 14 2020

...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES 426, 
427, 438, AND 469...

The National Weather Service in Elko has cancelled the Fire
Weather Watch. 

Minimum relative humidities are expected to remain above critical
values while updated fire fuel assessments by specialists for 
FWZs 426 and 427 are deemed green. 

$$

NVZ424-470-150430-
/O.UPG.KLKN.FW.A.0003.200615T1800Z-200616T0300Z/
/O.COR.KLKN.FW.W.0007.200615T1800Z-200616T0300Z/
Central Nevada-Toiyabe-Eastern Elko County-
132 PM PDT Sun Jun 14 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 424 AND 
470...

The National Weather Service in Elko has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM PDT Monday. 
The Fire Weather Watch has been upgraded to this warning.

* AFFECTED AREA... Fire weather zones 424 and 470.

* WIND...southwest winds 15 to 20 mph gusting 25 to 35 mph and 
  veering west during the afternoon and evening. 

* RELATIVE HUMIDITIES...Range as low as 10 to 15 percent.

* IMPACTS...The combination of gusty winds and low humidity may
  create critical fire weather conditions in which any fires that
  develop will likely spread rapidly.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ425-150430-
/O.UPG.KLKN.FW.A.0003.200615T1800Z-200616T0300Z/
/O.NEW.KLKN.FW.W.0007.200615T1800Z-200617T0300Z/
White Pine and Northeast Nye Counties-
132 PM PDT Sun Jun 14 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY TO 8 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
425...

The National Weather Service in Elko has issued a Red Flag
Warning, which is in effect from 11 AM Monday to 8 PM PDT
Tuesday. The Fire Weather Watch has been upgraded to this warning.

* AFFECTED AREA... Fire weather zone 425.

* WIND...South winds 15 to 25 mph gusting up to 35 mph and 
  veering west by Tuesday afternoon and evening. 

* RELATIVE HUMIDITIES...Range from 10 to 15 percent.

* IMPACTS...The combination of gusty winds and low humidity may
  create critical fire weather conditions in which any fires that
  develop will likely spread rapidly.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
734 
WWUS85 KLKN 151046
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
346 AM PDT Mon Jun 15 2020


NVZ424-470-160300-
/O.CON.KLKN.FW.W.0007.200615T1800Z-200616T0300Z/
Central Nevada-Toiyabe-Eastern Elko County-
346 AM PDT Mon Jun 15 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 424 AND 470...

* Affected Area...Fire Weather Zone 424 Central Nevada-Toiyabe 
  and Fire Weather Zone 470 Eastern Elko County.

* WIND...southwest winds 15 to 20 mph gusting 25 to 35 mph and 
  veering west during the afternoon and evening.

* RELATIVE HUMIDITIES...Range as low as 10 to 15 percent.

* IMPACTS...The combination of gusty winds and low humidity may 
  create critical fire weather conditions in which any fires 
  that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ425-160500-
/O.CON.KLKN.FW.W.0007.200615T1800Z-200617T0300Z/
White Pine and Northeast Nye Counties-
346 AM PDT Mon Jun 15 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 425...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties.

* WIND...South winds 15 to 25 mph gusting up to 35 mph today, then
  subsiding later this evening and overnight. Winds will increase
  by late Tuesday morning and become westerly Tuesday afternoon
  and early evening, again with gusts to 35 mph.

* RELATIVE HUMIDITIES...Range from 10 to 15 percent this  
  afternoon. After good overnight recoveries tonight, RHs will 
  again lower to around 10 percent on Tuesday.

* IMPACTS...The combination of gusty winds and low humidity may 
  create critical fire weather conditions in which any fires 
  that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
543 
WWUS85 KLKN 151720
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1020 AM PDT Mon Jun 15 2020

NVZ426-427-160300-
/O.EXA.KLKN.FW.W.0007.200615T1800Z-200616T0300Z/
Northern Nye County-Mojave-Central Nevada-Toiyabe-
1020 AM PDT Mon Jun 15 2020

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
426 AND 427...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect until 8 PM PDT this evening.

* Affected Area...Fire Weather Zone 426 Northern Nye County- 
  Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe.

* Winds...Southwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

* WIND...southwest winds 15 to 20 mph gusting 25 to 35 mph and 
  veering west during the afternoon and evening.

* RELATIVE HUMIDITIES...Range as low as 8 to 14 percent.

* IMPACTS...The combination of gusty winds and low humidity may 
  create critical fire weather conditions in which any fires 
  that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ424-470-160300-
/O.CON.KLKN.FW.W.0007.200615T1800Z-200616T0300Z/
Central Nevada-Toiyabe-Eastern Elko County-
1020 AM PDT Mon Jun 15 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
424 AND 470...

* Affected Area...Fire Weather Zone 424 Central Nevada-Toiyabe 
  and Fire Weather Zone 470 Eastern Elko County.

* WIND...southwest winds 15 to 20 mph gusting 25 to 35 mph and 
  veering west during the afternoon and evening.

* RELATIVE HUMIDITIES...Range as low as 8 to 14 percent.

* IMPACTS...The combination of gusty winds and low humidity may 
  create critical fire weather conditions in which any fires 
  that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ425-161130-
/O.CON.KLKN.FW.W.0007.200615T1800Z-200617T0300Z/
White Pine and Northeast Nye Counties-
1020 AM PDT Mon Jun 15 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties.

* WIND...South winds 15 to 25 mph gusting up to 35 mph today, 
  then subsiding later this evening and overnight. Winds will 
  increase by late Tuesday morning and become westerly Tuesday 
  afternoon and early evening, again with gusts to 35 mph.

* RELATIVE HUMIDITIES...Range from 10 to 15 percent this 
  afternoon. After good overnight recoveries tonight, RHs will 
  again lower to around 10 percent on Tuesday.

* IMPACTS...The combination of gusty winds and low humidity may 
  create critical fire weather conditions in which any fires 
  that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
752 
WWUS85 KLKN 151744 CCA
RFWLKN

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Elko NV
1044 AM PDT Mon Jun 15 2020

NVZ426-427-160300-
/O.COR.KLKN.FW.W.0007.200615T1800Z-200616T0300Z/
Northern Nye County-Mojave-Central Nevada-Toiyabe-
1044 AM PDT Mon Jun 15 2020

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
426 AND 427...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect until 8 PM PDT this evening.

* Affected Area...Fire Weather Zone 426 Northern Nye County- 
  Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe.

* Winds...Southwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions in which any fires that 
  develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ424-470-160300-
/O.COR.KLKN.FW.W.0007.200615T1800Z-200616T0300Z/
Central Nevada-Toiyabe-Eastern Elko County-
1044 AM PDT Mon Jun 15 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
424 AND 470...

* Affected Area...Fire Weather Zone 424 Central Nevada-Toiyabe 
  and Fire Weather Zone 470 Eastern Elko County.

* Wind...southwest winds 15 to 20 mph gusting 25 to 35 mph and 
  veering west during the afternoon and evening.

* Relative Humidity...Range as low as 8 to 14 percent.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions in which any fires that 
  develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ425-161130-
/O.COR.KLKN.FW.W.0007.200615T1800Z-200617T0300Z/
White Pine and Northeast Nye Counties-
1044 AM PDT Mon Jun 15 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties.

* Wind...South winds 15 to 25 mph gusting up to 35 mph today, 
  then subsiding later this evening and overnight. Winds will 
  increase by late Tuesday morning and become westerly Tuesday 
  afternoon and early evening, again with gusts to 35 mph.

* Relative Humidity...Range from 10 to 15 percent this afternoon.
  After good overnight recoveries tonight, RHs will again lower 
  to around 10 percent on Tuesday.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions in which any fires that 
  develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
034 
WWUS85 KLKN 152100
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
200 PM PDT Mon Jun 15 2020

NVZ426-427-161500-
/O.EXT.KLKN.FW.W.0007.000000T0000Z-200617T0300Z/
Northern Nye County-Mojave-Central Nevada-Toiyabe-
200 PM PDT Mon Jun 15 2020

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
426 AND 427...

* Affected Area...Fire Weather Zone 426 Northern Nye County- 
  Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe.

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions in which any fires 
  that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ424-470-160300-
/O.CON.KLKN.FW.W.0007.000000T0000Z-200616T0300Z/
Southeastern Humboldt County and northern Lander County-
Eastern Elko County-
200 PM PDT Mon Jun 15 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
424 AND 470...

* Affected Area...Fire Weather Zone 424 Southeastern Humboldt 
  County and northern Lander County and Fire Weather Zone 470 
  Eastern Elko County.

* Wind...southwest winds 15 to 20 mph gusting 25 to 35 mph and 
  veering west during the afternoon and evening.

* Relative Humidity...As low as 13 percent.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions in which any fires 
  that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ425-161500-
/O.CON.KLKN.FW.W.0007.000000T0000Z-200617T0300Z/
White Pine and Northeast Nye Counties-
200 PM PDT Mon Jun 15 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties.

* Wind...South winds 15 to 25 mph gusting up to 35 mph today, then
  subsiding later this evening and overnight. Winds will increase
  by late Tuesday morning and become westerly Tuesday afternoon
  and early evening, again with gusts 35 to 45 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions in which any fires 
  that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
534 
WWUS85 KLKN 152148 CCA
RFWLKN

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Elko NV
248 PM PDT Mon Jun 15 2020

NVZ426-427-161500-
/O.EXT.KLKN.FW.W.0007.000000T0000Z-200617T0300Z/
Northern Nye County-Mojave-Central Nevada-Toiyabe-
248 PM PDT Mon Jun 15 2020

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
426 AND 427...

* Affected Area...Fire Weather Zone 426 Northern Nye County- 
  Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe.

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions in which any fires 
  that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ424-470-160300-
/O.CON.KLKN.FW.W.0007.000000T0000Z-200616T0300Z/
Southeastern Humboldt County and northern Lander County-
Eastern Elko County-
248 PM PDT Mon Jun 15 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
424 AND 470...

* Affected Area...Fire Weather Zone 424 Southeastern Humboldt 
  County and northern Lander County and Fire Weather Zone 470 
  Eastern Elko County.

* Wind...southwest winds 15 to 20 mph gusting 25 to 35 mph and 
  veering west during the afternoon and evening.

* Relative Humidity...As low as 13 percent.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions in which any fires 
  that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ425-161500-
/O.COR.KLKN.FW.W.0007.000000T0000Z-200617T0300Z/
White Pine and Northeast Nye Counties-
248 PM PDT Mon Jun 15 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties.

* Wind...South winds 15 to 25 mph gusting up to 35 mph today, then
  subsiding later this evening and overnight. Winds will increase
  by late Tuesday morning and become westerly Tuesday afternoon
  and early evening, with speeds of 20 to 30 mph and gusts to 50
  mph.

* Relative Humidity...As low as 9 percent.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions in which any fires 
  that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
209 
WWUS85 KLKN 160254
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
754 PM PDT Mon Jun 15 2020


NVZ425>427-162100-
/O.CAN.KLKN.FW.W.0007.000000T0000Z-200617T0300Z/
/O.NEW.KLKN.FW.W.0008.200616T0300Z-200617T0300Z/
White Pine and Northeast Nye Counties-Northern Nye County-Mojave-
Central Nevada-Toiyabe-
754 PM PDT Mon Jun 15 2020

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT TUESDAY FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425...
426 AND 427...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect until 8 PM PDT Tuesday.

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties...Fire Weather Zone 426 Northern Nye County-
  Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe.

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...The combination of gusty winds and low humidity may 
  create critical fire weather conditions in which any fires 
  that develop will likely spread rapidly.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ424-470-160400-
/O.CAN.KLKN.FW.W.0007.000000T0000Z-200616T0300Z/
Southeastern Humboldt County and northern Lander County-
Eastern Elko County-
754 PM PDT Mon Jun 15 2020

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 424 AND 470...

The National Weather Service in Elko has cancelled the Red Flag
Warning.

Winds have been on the decrease as RH is on the rise and therefore
the Red Flag Warning has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 14, 7:52 AM PDT, 5 hours 26 minutes earlier.

Area forecast discussion, Jun 14, 7:52 AM PDT, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Elko NV
752 AM PDT Sun Jun 14 2020

.SYNOPSIS...Dry today with lighter winds and cooler temperatures.
Warmer on Monday with winds becoming gusty by the afternoon
hours. A cold front will move through northern NV later on Monday,
bringing a few light rain showers along with cooler temperatures.
Chilly conditions Tuesday night into Wednesday morning across
Humboldt and Elko Counties.

&&

.UPDATE...Frost advisory has been allowed to expire at 8AM this
morning as temperatures continue to climb under mostly sunny
skies. All grids and text products have been updated.

&&

.PREV DISCUSSION... /ISSUED AT 350 AM /

SHORT TERM...Today through Monday. Frost advisories remain in
effect until 8AM this morning across much of northern and central
NV as temperatures around and shortly after sunrise will be in the
low to mid 30s in many valley locations. Near-zonal flow aloft
today results in dry conditions along with slightly below normal
highs, with most valley locations only warming up into the low
70s. On Monday as low pressure drops into the Pacific NW, the flow
over NV becomes southwesterly allowing temperatures to warm.
Winds will also increase and become gusty by Monday afternoon.
Late Monday as a cold front passes over northern NV another round
of cooler air will drop in over NV along with some light shower
activity mainly to areas north of the I80 corridor into Monday
night.

LONG TERM...Tuesday trough next Sunday. An upper trough will
exit the region with a drier northwest upper flow spreading over
Nevada. European and GFS model guidance mostly concur that this
broad trough remaining over the western US through the remainder
of next week. A weak wave will drop into the general pattern and
produce a brief period of unsettled conditions over the region
Thursday but quickly exit to the east. Model guidance does depart
slightly as to the depth of this persistent upper long wave trough
pattern. But by next weekend an upper ridge will gradually build
into the Nevada and reinforce an upper block over the western US.
Current ensemble guidance does verify that a general warming trend
with a dry, stable pattern staying in place through the weekend.

Temperatures will be returning a more normal range with many locations
seeing highs in the upper 80s next weekend. Low temperatures are
expected to remain on the cool side across northern Elko county
Wednesday morning, but all locations should see lows gradually
increasing into the 40s to 50s through next weekend.

AVIATION...Expect VFR conditions will prevail over the TAF sites.
Winds are generally decreasing now and this trend will continue
overnight. But gusty conditions should continue at KTPH into the
early morning hours Sunday.

FIRE WEATHER...Cooler and dry today with lighter winds. Warmer on
Monday as southwesterly flow increases ahead of an approaching
cold front that will pass over northern NV later on Monday. Gusty
winds are expected across the region on Monday. While RHs will be
fairly high across most of northern NV with the passing cold front,
much of central NV is expected to see RHs in the low to mid
teens on Monday. Again on Tuesday, gusty winds across the region,
with lower RHs across most of central NV while RHs over northern
zones remains above critical levels. For both Monday and Tuesday,
the zones with the best chances of meeting critical wind and RH
thresholds will be zones 426 and 425. More borderline conditions
will be over zones 427 and the southern half of zone 470. Zones
further north will be gusty, however RHs should be well into the
20 to 30 percent range or higher.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday morning through Monday evening for
Central Elko County-Central Nevada-Toiyabe-Central Nevada-
Toiyabe-Eastern Elko County-Northern Nye County-Mojave-W Elko
County, N Eureka and Lander Counties N of I80-White Pine and
Northeast Nye Counties.

&&

86/99

Nearby

Red Flag Warnings in Nevada, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.